MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X37,5 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X37,5 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-5037S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported: "when the long gamma implanted procedure, the screw was inserted as usual, but it broke in the middle.Only the shaft was remained inside the patient body.Since it was a hard bone".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since physical evaluation revealed a broken locking screw.The device inspection revealed the following: the received screw is completely broken approx.Midshaft.The broken off part was not returned.Furthermore, the thread flank was found to be flattened and also signs of damage at the area under the screw head were verified.The appearance/structure of the breakage surface and the course of the breakage line suggest that the returned product broke in a brittle forced fracture, most likely due to a bending overload.Based on the above investigation, the root cause of the failure is related to a suboptimal intraoperative procedure [improper handling] and has to be classified as user-customer issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA 5X37,5 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11862085
Report Number0009610622-2021-00521
Device Sequence Number14251507
Product Code HSB
UDI-Device Identifier04546540382337
UDI-Public04546540382337
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1896-5037S
Device Catalogue Number18965037S
Device Lot NumberK064DE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1